MAUDE Adverse Event Report: ABBOTT POINT OF CARE INC. I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE

ABBOTT POINT OF CARE INC. I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE
Catalog Number 03P90-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 14-nov-2023, abbott point of care (apoc) was contacted by a customer regarding i-stat troponin cartridges that yielded a false positive discrepant result of 0.05 ng/l on a patient with chest pain.There was no additional patient information at the time of this report.Return product is available for investigation.Method date collected tested results(ng/ml) i-stat 13-nov-23 10:17 immediately 0.05 (positive) sample 1 i-stat 13-nov-23 10:17 10:30 0.00 (negative) sample 1 repeat i-stat 13-nov-23 10:30 immediately 0.00 (negative) sample 2 i-stat 13-nov-23 10:30 10:40 0.00 (negative) sample 2 repeat at this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggested that product was not performing within the variability.There is no evidence the pateint suffered an mi.The investigation is underway.Per i-stat system manual: art: 715595-00v reportable range: 0.00 - 50.00 reference range: 0.00 - 0.03 (represents the 0 to 97.5% range of results) reference range: 0.00 - 0.08 (represents the 0 to 99% range of results).
 
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on 13-dec-2023.A review of the device history record confirmed the cartridge lot met finished goods release criteria.Retained and returned cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Al (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified for ctni cartridge lot b23170.

Brand Name
I-STAT TROPONIN (CTNI) CARTRIDGE
Common Device Name
CTNI CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE INC.
400 college road
princeton NJ 08540
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
ottawa, ontario, NJ K2H 8-V4
CA   K2H 8V4
6136885949
MDR Report Key18175760
Report Number2245578-2023-00168
Device Sequence Number7611256
Product Code MMI
UDI-Device Identifier10054749000187
UDI-Public10054749000187
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K031739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Catalogue Number03P90-25
Device Lot NumberB23170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale